Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Leaky valves, weak heart. Was smoking previously. Leaky valves caused by smoking?

Hello Doctor. Just found out I have 2 leaky valves and a weak heart . I practice karate 3 times a week. And I would hate to haev to stop. I do not know why I do have that condition, the only thing I can think of is that I used to be a very heavy smoker, I used an asthma spray at the time thinking that when I coughed it was asthma and drank a lot too. Soper and no cigarettes for 7 years now. Could my abuse cause the leaky valves?
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  161
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
YOU HAD NOT GIVEN FULL ECHOCARDOGRAPHY REPORT
MOST PROBABLY IN YOU CASE - ASTHMA AND SMOKING LEADS TO COR PULMONALE ( IN THIS CONDITION PRESSURE OF RIGHT CHAMBERS INCREASES WHICH LEADS TO TRICUSPID AND PULMONARY VALVE REGURGITATION)
SMOKING PRECIPITATE ASTHMA AND CORPULMONALE
Answered: Tue, 19 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor